MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A pusher wire, coil and introducer sheath were returned for this complaint.The coil and pusher wire arms were interlocked within introducer sheath.The introducer sheath was inspected and no anomalies were noted.The twist lock of the introducer sheath had been opened.The pusher wire was inspected and no anomalies were noted.The coil was returned stretched in the middle of the core.No more damages were found in the returned device.The pusher wire was advanced through the introducer sheath without problems, no resistance was felt.The proximal end has a smooth surface.The interlocking arm was inspected and no anomalies were noted.The zap tip has a smooth surface.The interlocking arm was inspected and no anomalies were noted.Dimensional inspection of the pusher wire and main coil revealed the components were within specification except the number of fiber bundles, which were only 13 out of 25.
 
Event or Problem Description
Reportable based on device analysis completed on 17jan2020.It was reported that the coil was stuck in the catheter.The target lesion was located in a hepatic artery.A 5mm x 8cm interlock coil was selected for use.During procedure, it was noted that the coil was stuck in the middle part of the catheter and it could not be pushed or withdrawn.Furthermore, the coil became stretched.The coil was removed within the catheter all together and the procedure was completed with another of the same device.No patient complications were reported and patient was stable post procedure.However, device analysis revealed that there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9681716
Report Number2134265-2020-01064
Device Sequence Number2756348
Product Code KRD
UDI-Device Identifier08714729764977
UDI-Public08714729764977
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0023210622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight70